I recently did a chemical peel, read up on it and orded the product on line, TCA Peel 30%. I did it once and didn't do anything to my spots, so I waited about 3 weeks and did another one. I left the chemical on a little longer and I my skin turned white, just like the instructions said it would. My skin turned so dark that I panicked after 4 days it started scabbing. What do I do? I took off my scabs. Now I have these horrible dark blotches on both my cheeks. What do I do?
TCA Peel At-Home and Left With Dark Spots?
Doctor Answers 4
TCA Peel At-Home Treatment can be Dangerous
Post TCA Peel Hyperpigmentation Treatment - Seek the Care of A Professional to prevent complications. My STRONG recommendation is seek the immediate advice of a board certified Plastic, Facial Plastic or Dermatologist who has experience in treating hyperpigmentation problems and chemical burns which you might have inflicted on yourself.. On going care to prevent post inflammatory hyperpigmentation and scarring will be important. Follow there advice and care
Despite the fact that you have obviously researched the topic, understand the basics and are on the right track conceptually does not mean you should play doctor. "A person who serves as his own lawyer has a fool for his attorney". The same can be said for medical treatment. You are at high incidence to not have a uniform result and working with a Dermatologist or Plastic Surgeon is essential as prescription medications, intervention and titrating the TCA strength are often needed rather than a simple "cook book approach" you are suggesting.
That being said here are some general comments: It is important to pre-treat with some prescription creams first and use the same products when your plastic surgeon or dermatologist allows you to use it again. This is to prevent brown spots following a TCA or any other peel, laser or deep dermabrasion procedure. This is called post inflammatory hyperpigmentation. The inflammation part is a normal part of the healing process but unfortunately you are sensitive to the sun which is what causes it. Ideally your doctor would have pre-treated your skin some weeks before your treatment with Retin A, 4% hydroquinone, and a strong SPF sunscreen and/or other agents to prevent this from happening. As soon as you are given permission you would again start these products plus perhaps Kogic acid and use them for some time
Have a question? Ask a doctor
How to treat dark burn scars from a peel
Post peel pigmentation can occur, especially if a peel is performed at home. I would begin with a topical depigmenting program. In my LA office, I would prescribe you the Melaquin AM and Melaquin PM creams, followed ironically, by a depigmenting peel.
Home peels may easily scar the skin
After performing peels for over 30 years I cannot even imagine doing one on myself. Home peels are DANGEROUS. 30 % TCA peels are illegal in most states unless performed by a physician.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.